Hail, Stoddard
- When
- October 24, 2:53 PM CST
- Where
- Stoddard County, Dexter
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.800, -89.950
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Oct 24, 12:50 PM CST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 150 PM CDT WED OCT 24 2001 BIGGEST CHALLENGE IS SEVERE WEATHER POTENTIAL THROUGH THIS EVENING. LATEST SURFACE ANALYSIS SHOWED A LOW OVER THE WESTERN GREAT LAKES REGION. A STRONG COLD FRONT DROPPED SOUTH-SOUTHWEST FROM THE LOW ACROSS NORTH CENTRAL ILLINOIS...WEST CENTRAL ILLINOIS...SOUTHWEST MISSOURI...NORTHWEST ARKANSAS...INTO NORTH CENTRAL TEXAS. ACCOMPANYING THE FRONT IS A VIGOROUS SHORT WAVE. THIS SYSTEM WILL PLOW ACROSS OUR CWA THIS AFTERNOON AND EARLY EVENING. AHEAD OF THE FRONT THE ATMOSPHERE IS VERY UNSTABLE (MODIFIED BNA SOUNDING SHOWED : K INDEX 36...LI -9...SWEAT 422...CAPE 2935). WIND SHEAR PROFILES IN THE LOWEST LEVELS INDICATE SUFFICIENT CLOCKWISE TURNING TO GENERATE ROTATING UPDRAFTS IN THE STRONGER STORMS. STRONG WINDS THROUGH THE ENTIRE COLUMN AND SWIFT MOVEMENT OF THE STORMS THEMSELVES WILL MAKE STRONG DOWNBURSTS A GOOD POSSIBILITY AS WELL. THE FRONT WILL CLEAR THE EASTERN PART OF OUR CWA BY LATE AFTERNOON. IN THE WAKE OF THIS SYSTEM HIGH PRESSURE AT THE SURFACE AND INCREASING HEIGHTS ALOFT SHOULD KEEP OUR REGION DRY THROUGH NEXT WEDNESDAY. TEMPERATURES...HOWEVER WILL BE COOLER...WITH A REINFORCING SHOT OF EVEN COOLER AIR OVERSPREADING THE REGION ON FRIDAY. .PAH...TORNADO WATCHES 797 & 798 IN EFFECT FOR THE ENTIRE CWA THROUGH 7 PM. JAP
ILZ075>078-080>087-INZ081-082-085>088-KYZ014-018-019-MOZ076-250000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1216 PM CDT WED OCT 24 2001 ...TORNADO WATCH 797 IN EFFECT UNTIL 7 PM CDT... THE TORNADO WATCH IS IN EFFECT FOR MUCH OF SOUTHERN ILLINOIS... ALL OF SOUTHWEST INDIANA...A SMALL PART OF WESTERN KENTUCKY...AND A SMALL PART OF SOUTHEAST MISSOURI. THE WATCH INCLUDES AREAS GENERALLY ALONG AND NORTH OF A LINE FROM PERRYVILLE MISSOURI TO OWENSBORO KENTUCKY. COUNTIES INCLUDED IN THE WATCH... IN KENTUCKY...UNION...HENDERSON...AND DAVIESS. IN SOUTHERN ILLINOIS... JACKSON...WILLIAMSON...SALINE...PERRY...FRANKLIN...HAMILTON... EDWARDS...WABASH...WHITE...JEFFERSON...WAYNE...AND GALLATIN. IN SOUTHWEST INDIANA...GIBSON...PIKE...POSEY...VANDERBURGH...WARRICK AND SPENCER. IN SOUTHEAST MISSOURI...PERRY. A STRONG COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE WILL PLOW ACROSS THE REGION TODAY. AHEAD OF THE FRONT THE AIRMASS IS EXTREMELY UNSTABLE AND WIND SHEAR IN THE LOWER LEVELS IS FAVORABLE FOR THE FORMATION OF TORNADIC THUNDERSTORMS. CONDITIONS ARE ALSO FAVORABLE FOR INTENSE MICROBURSTS AND LARGE HAIL. PERSONS IN THE WATCH AREA SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND DEVELOP A SAFETY PLAN IF SEVERE WEATHER THREATENS. THE ENTIRE REGION IS IN A HIGH RISK AREA FOR SEVERE THUNDERSTORM DEVELOPMENT TODAY...SO SIMILAR THUNDERSTORM AND TORNADIC DEVELOPMENT IS A GOOD BET ACROSS THE REMAINDER OF SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. THE THREAT WILL DIMINISH FROM WEST TO EAST WITH THE PASSAGE OF THE FRONT. JAP
ILZ088>094-KYZ001>013-015>017-020>022-MOZ086-087-100-107>112-114- 250000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 145 PM CDT WED OCT 24 2001 ...TORNADO WATCH 798 IN EFFECT UNTIL 7 PM CDT... THE TORNADO WATCH IS IN EFFECT FOR EXTREME SOUTHERN ILLINOIS... THE REMAINDER OF WESTERN KENTUCKY...AND THE REMAINDER OF SOUTHEAST MISSOURI. THE WATCH INCLUDES AREAS GENERALLY ALONG AND SOUTH OF A LINE FROM PERRYVILLE MISSOURI TO OWENSBORO KENTUCKY. COUNTIES INCLUDED IN THE WATCH... IN KENTUCKY...BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN... GRAVES...LIVINGSTON...MARSHALL...CALLOWAY...CRITTENDEN...LYON... TRIGG...WEBSTER...CALDWELL...MCLEAN...HOPKINS...CHRISTIAN... MUHLENBERG...AND TODD. IN SOUTHERN ILLINOIS...UNION...JOHNSON...POPE...HARDIN...ALEXANDER... PULASKI...AND MASSAC. IN SOUTHEAST MISSOURI...BOLLINGER...CAPE GIRARDEAU...CARTER... WAYNE...STODDARD...SCOTT...MISSISSIPPI...RIPLEY...BUTLER...AND NEW MADRID. A STRONG COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE WILL PLOW ACROSS THE REGION TODAY. AHEAD OF THE FRONT THE AIRMASS IS EXTREMELY UNSTABLE AND WIND SHEAR IN THE LOWER LEVELS IS FAVORABLE FOR THE FORMATION OF TORNADIC THUNDERSTORMS. CONDITIONS ARE ALSO FAVORABLE FOR INTENSE MICROBURSTS AND LARGE HAIL. PERSONS IN THE WATCH AREA SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND DEVELOP A SAFETY PLAN IF SEVERE WEATHER THREATENS. THE THREAT WILL DIMINISH FROM WEST TO EAST WITH THE PASSAGE OF THE FRONT. JAP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
258 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM MARBLE HILL MO 80 MPH WIND GUST
10/24/01 BOLLINGER REPORTED BY EOCThe Paducah radar (KPAH), 109 km away, was scanning. The volume nearest the first event began at 20:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5270238.